Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

156 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have itchy palms and sore blisters appeared. Suggest some effective medication to get relief

Answered by
Dr.
Dr. Praveen Rodrigues

Dermatologist

Practicing since :1993

Answered : 1196 Questions

default
Posted on Mon, 24 Dec 2012 in Skin Rash
Question: irritated and getting freaked outDear doctor, the palms of my hands have been.extremely itchy and skin grew tight and leathery and peeled. The itch is starting to move down my wrist and theres all these little bumbs below the skin and on top of my hands. My toes on my left foot started itching really bad and once again the skin became very leathery..some places blistered causing a few sores which scabbed over but now the bottom of my foot is doing the same as my palms and the right foot toes are strange to become very itchy. I'm freaking out. nothing like his has ever happened to me and it's embarrassing. I'm a bartender so at first i thought maybe Athletes foot from my sneakers and someone been putting too much bleach in the towel water but I've tried lotions and A&D ointment and hasn't helped anything. Please help!!! sooooooo irritated and freaked out! XXXXXXX
doctor
Answered by Dr. Praveen Rodrigues 2 hours later
Hi there XXXXXXX
I think my favourite people have always been bartenders ever since i watched the movie cocktail!
I hear you & empathise. Is it possible for you to upload a clear digital photo of the lesions using the upload data to the right of your screen?
I take it the lesions are identical both hands & one foot? Stop the A&D ointment.
Will take it further after a visual or perhaps best to fix an appointment with a dermatologist nearest you.
Await your response. Cheers & relax..will try sort you out or help you make an informed deciscion as best i can online!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Rodrigues 29 hours later
I've been trying to figure out how to upload a picture but I'm using a cell phone app and don't see any way of doing that. :( my hands are just Peely and tough skin in the center....my foot is my major concern and it's spreading to the bottom of my foot. the blisters looked as if they were ant bites but filled with a clear liquid. my coworker said her son had the same thing and his dermatologist prescribed a steroid cream... the same stuff he prescribed for his eczema. and told her the clear liquid is the contagious stuff. she said she would bring some of that in for me to try. is there any other way I can get a picture to you?
doctor
Answered by Dr. Praveen Rodrigues 8 hours later
Hi there XXXXXXX
I have a pretty good graphic idea of your predicament given that your descriptions seem to be very detailed & accurate. There is no other mode of uploading the photo except to use the upload data icon on this page...dont worry nothing lost. Use the cream your friend gets you but from your description, i dare say a fungal infection may be present in addition & it will require a 2-4 week course of oral medications specifically terbinafine 250mg tabs taken once daily but this will be a prescription drug & am nclear if in your parts a GP can prescribe it or a visit to a dermatologist is in order..but my suggestion is to start this & in 2 weeks, you will find good improvement. Treatment of all fomites is important too & keep all your shoes et al in the sun for airing...sunlight is a good antifungal. So too all your socks & towels et al ..wash in hot water & dry well in sunlight over 24-48 hrs. This is a preventive measure to limit recurrences. This is as detailed as i can get online. Good luck & Godspeed! Please do close this query & give us a rating if time permits as else it keeps showing as a follow-up query. Cheers!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Rodrigues 8 hours later
I Thank you Dr. Rodrigues for all your help. I just received an email from this site with a link to send a picture so I did. I also tried using a just a regular potato poultice today to maybe try and draw out the "infection". Really have no clue if it helped or not but I did send a picture in attention of your name to the link sent to me. once again, THANK YOU for your time and knowledge, I really appreciate it. YYYY@YYYY
doctor
Answered by Dr. Praveen Rodrigues 2 hours later
Hi again XXXXXXX
I have viewed the photo & would still stick to my original diagnosis & treatment therof regds the terbinafine.
Couple that with a topical antifungal-steroid combination cream containing say miconazole-betamethasone for local appln first 3-5 days & then switch to a Lamisil spray (1% terbinafine) again as a local appln twice/day for 2 weeks; The same name tabs terbinafine 250mg once/day for 2 weeks...the latter will require a prescription; wear open footwear, do wash your feet by all means while bathing but keep dry therafter for all practical purposes. Cheers & here's to a clear skin soon & back to pretty feet!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication

Recent questions on  Terbinafine

doctor1 MD

My Dr said I had severe Tinea Cruis, but both topical and oral anti fungal s were not working. Ketoconazole 2%, and OTC miconazole, and oral Terbinafine. After 4 weeks of topical and 3 weeks of the oral terbinafine, he perscribed me a tube of Betamethasone, and everyday it has gotten better. But now says it was an alergic reaction, but nothing has changed in my groin area.

doctor1 MD

Hello, I am 44 years old male and I had reddish lession on my penis head which the doctor said was "fungal" with a Lamisil Gel cream and a antiseptic soap prescribed by doctor. It went away but now at the base of the penis where the skin meets, there is a whitish substance which does not wash away. Can you help please? Thanks

doctor1 MD

hello my boyfriend has a foot problem and has had this issue for a while. When her went to the doctor again they prescribed him Lamisil tablets and told him to use lotimin cream. He has been and it is not working, please tell something that will help. It is not althlete s foot it is worse. He is itching so bad it has him bleeding

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...

doctor1 MD

Hi i have vag discomfort i know i have yeast n urinary tract but i also have lesions that itch n burn from mybbotton to my vag

doctor1 MD

during last night the bottom of my foot really started itching. when i got up and scratched it it suddenly turned into a blister. clear liquid came out of it. I put alcohol on it and then lamisil. After errands i washed it again and it did not itch anymore but it is still a blister in the middle of the bottom of my foot. What the heck is it?

doctor1 MD

I've had ringworm from 5 months.. Initially i used tenovate m for 2 months and there were no results in decrease of the spreading.. Doctor prescribed itraconazole for one month plus application of topical cream ebernet.. Its been 3 weeks and i see...